I just had a cardiac catheterization done. No major blockage, so no stent, just a catheterization. The Dr. said there was plaque buildup on the outside of the artery, which causes it to bulge out, rather than the typical plaque buildup narrowing the artery. Just had this done three days ago, and of course I was kind of fuzzy when he was explaining this. Don't go for follow-up for a couple of weeks. Also, they put me on Crestor, Plavix and metoprolol for blood pressure. I've never had high blood pressure. Even during stress test it only went up to 134/72. One day last week it was 100/60!. I am confused by putting me on medicine for high blood pressure. What is the reason for this?
I don't think plaque builds up on the outside of the arteries. It is just that sometimes the walls of the arteries bulge outward when plaque builds up rather than narrowing the Lumen. I can't comment on as to why they put you on Metoprolol, but I was on Toprol XL (Metoprolol Succinate) for a number of years and I am glad one cardiologist finally said: "Don't take it anymore."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.